Advertisement

Are there any risks in taking Janumet?

There are certain risks associated with taking Janumet. In particular, dangerous episodes of low or high blood sugar can occur, especially when taking Janumet with other medications that affect blood sugar levels. Another serious risk involved in taking Janumet is the possibility of a condition called lactic acidosis, a buildup of lactic acid in the blood that can be fatal. Kidney problems, liver problems, heart failure, frequent alcohol use, and dehydration can further increase your risk for lactic acidosis: you should tell your doctor if you have any of these conditions prior to taking Janumet. Finally, certain radiological tests that use injected dyes can pose a threat to your health if you are taking Janumet. Your doctor will want you to temporarily stop taking Janumet if you need to have one of these tests performed.
 

Continue Learning about Antidiabetic

What are sulfonylurea drugs?
Donna Hill Howes, RNDonna Hill Howes, RN
Sulfonylureas lower blood glucose by stimulating beta cells in the pancreas to release insulin. Sulf...
More Answers
Is long-acting insulin better for lowering blood sugar before eating?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Yes,long-acting insulin (Lantus or Levemir) is better than short-acting insulin (regular) at lower...
More Answers
How effective is liraglutide?
Donna Hill Howes, RNDonna Hill Howes, RN
People taking liraglutide for a year along with a program of diet and exercise lost an average of 18...
More Answers
What are the side effects of alpha-glucosidase inhibitors?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects of alpha-glucosidase inhibitors may include digestive tract problems, such as stomach p...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.